Life After Simvastatin

This is the final entry on my story about Simvastatin (part 11).

image

Day 1:  A couple of hours into the day I noticed I had less leg pain and thought “This is a remarkable difference in pain level.”

Day 2:  Half way through the day I noticed even less leg pain and thought “This is a significant improvement.”

Day 3:  A minimally painful day … more than yesterday but not as much as usual.

Day 4:  WOW!  Am I almost walking normally vs. my usual-of-late waddle/hobble/limp?  But wait … this new hip pain … maybe I need to lower my shoe lift and I did (from 10 mm to 8).

Day 5:  I can’t believe this … just an ache.  I’ll take a couple of Advil instead of 8.  Think I’ll try a good walk with the dog, and I did.

Day 6:  New hip pain when I walked the dog, and it hurt so much I had to stop and lower the lower lift from 8mm to 6.  Voila … pain gone!

Day 7:  Am I starting to sleep better?  I think I actually fell asleep promptly without dizziness and though I awoke mid-night … I did fall back to sleep rather quickly.  Minimal leg pain today.  Somebody at work told me I looked pretty today.  I thought “Gee … makeup and hair the same.  Wonder why today?”

Day 8:  Feeling like I can walk again, and so I head out with the dog.  OOPS!  Short leg is too high again and I lowered the lift to 3 mm.  Am I noticing greater clarity and brightness in my vision today?

Day 9:  Went to a happy hour with ladies I haven’t seen in a while.  They told me I looked “glowing” and my eyes appeared clear.  They asked if I had a new man in my life and of course I chuckled at that one!  I am walking soooo much better without pain although I still have to manually lift my leg to cross it.

Day 10:  Feeling some pain today which was resolved with a couple of Advil.  I also decided to try reducing the shoe lift again to not using one to see if that might help as well.

Day 11:  WOW!  Just an ache on the side of my thigh … praise God because I think He has put me on the track of restoring my health and wellness!

Day 12:  TODAY!  I am sleeping better and feeling better when I get out of bed in the morning.  My wobbling at that time takes only a few steps to resolve.  NO MORE KNIFE-LIKE STABBING PAINS IN MY THIGH, and I am walking normally without shoe lifts (glad I didn’t toss my flip-flops prematurely).  I can cross my left leg slowly with focused intent with some tightness and ache but definitely without pain.  My blood pressure numbers are good and my morning fasting glucose numbers have dropped 20-30 points.  I haven’t had a dizzy or drowsy spell nor a leg cramp since off Simvastatin.  Naturally my mood has improved, and I am looking forward to starting other projects I have been thinking and talking about for a couple of years.  All this is just 12 days!  God is good, and I thank Him for the dizzy spells that took me to the cardiologist who let a light bulb go off in his head to help me.  I’m continuing to hope and pray that I am one of the lucky ones who will not suffer with Simvastatin side effects for the rest of my life.  Thanks to my friends who have prayed for me because now I think I’m off that “long black train”!

 

There is no doubt Simvastatin and all statins (according to the research) saves lives.  There is also no doubt that the side effects can cause death (according to the research) for some people.  Don’t just believe me.  Do your own research.  Take charge of your own health.  Doctors are great and to be respected; however, they are also human and therefore imperfect.  I’m probably going to fire the first 4 physicians I consulted during these past couple of years about my leg pain.  I’m also going to research supplements to help me maintain my own health issues without resorting to statins in the future.  So far I am learning a lot from mercola.com and drsinatra.com … both renown physicians in the field of health and wellness.  Any suggestions from readers of this blog are welcomed!

 

This is my story, and I’m sticking to it!  HA HA!  As for YOU … never make decisions to change or stop your medications without first consulting your physician.

 

I wish you all health and wellness in your lives, and remember to share what I’ve posted with others you know who have a decision to make about cholesterol medications called “statins”.

 

 

 

 

Finally Help With Simvastatin

This is a continuation of my story about Simvastatin (part 10).

image

Like I wrote early on, I have struggled with side effects of Simvastatin for years.  I consulted 4 doctors about my leg/muscle pain.  Not one of them picked up on the possibility of a bad drug interaction for me.  Not one of them advised me to take COq10 with Simvastatin to protect the heart and muscles from this drug.  And of course as time went on, my symptoms increased in type and intensity.  I was truly suffering.

 

After a scary dizzy episode, it occurred to me to check with a cardiologist because after all, this could be a symptom of a heart problem, and I had not yet researched Simvastatin.  So I made the appointment and I’m glad I did!  He scolded me for not monitoring my blood pressure and glucose on a regular basis (anymore) and confirmed that dizzy spells COULD be either heart or glucose related. He told me to monitor both for a month, get a blood test, and return with my notes. So I did. One month later my blood test showed an AC1 of 6.5 (not bad for D2) and solid blood pressure reading in the safe zone, so he ruled these possibilities out of the equation.  We started brainstorming!  Not a blood clot because I’d be dead by now because it would have traveled for sure.  Not a cancer because something would have shown on blood test.  Then he lightly put his hand on my thigh, and I winced in pain.  How about a side effect of a medication?  He shared information about Simvastatin and advised I stop It and see what happens because after all …. It’s the only way to know and besides, my cholesterol numbers were very very low so much so he said it’s worth the chance for a few months.  OK!  I’ll do it!  Of course by now I’m willing to do ANYthing to feel better and maybe get my life back.

 

This is when I started my research, and I just don’t know what I was or wasn’t thinking to have not done it sooner.  Unfortunately the research reports that some people improve with discontinuing the drug, and others do not.  As a matter of fact, I read countless reports of symptoms continuing to worsen after not taking Simvastatin which sounds like a death sentence to me based on my own experiences these past years. I could only hope and pray I would be a lucky one. We’ll see what happened to me next in my final post about his topic.

 

More stories …..

http://www.peoplespharmacy.com/2014/02/06/statins-irreversible-muscle-damage-als-like-syndrome-and-myositis/

http://www.drugs.com/answers/how-long-does-it-take-a-statin-get-out-of-your-471204.html

Diabetes and Simvastatin

This is a continuation of my story about Simvastatin (part 9).

image

My cousin told me her physician was very upset because she stopped taking Simvastatin after a blood test showed diabetes level glucose readings for the first time in her health history. The doctor asked her, “Well wouldn’t you rather have diabetes (type 2) than high cholesterol and risk a heart attack?  Hmmmm …. Tough call or is it?

My glucose readings have been well controlled with diet, exercise, and minimal meds since it became a medical concern 5 years ago … until lately.   I’ve been puzzled by fasting numbers being in the mid 100s until I read the research on Simvastatin side-effects.  Of course I must remember I haven’t been able to exercise because I’ve barely been able to walk for goodness sake   Which comes first … the proverbial question?!?  I am mentioning it though in case someone who has never had those elevated numbers (like my cousin) might notice an increase and want to have a conversation with an MD about it.

TBC and here’s something worth noting …

From mayoclinic.org

Increased blood sugar or type 2 diabetes
It’s possible your blood sugar (blood glucose) level may increase when you take a statin, which may lead to developing type 2 diabetes. The risk is small but important enough that the Food and Drug Administration (FDA) has issued a warning on statin labels regarding blood glucose levels and diabetes. Talk to your doctor if you have concerns.